MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ESSENCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ESSENCE; COMPRESSOR, AIR, PORTABLE
Model Number 1095060
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware by an end user that a thermal event occurred with an innospire essence device.There was no patient harm or injury associated with the reported event.The user reported that the machine was turned on and in use when they noticed the device began to smoke and flames were coming from the device.The user unplugged the device and took it outside where the flames then self-extinguished.The manufacturer requested the return of the device for investigation; however, the user disposed of the device and will not be returning it to the manufacturer.The root cause of the reported event is unable to be confirmed.This product is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for both children and adults.This is not a life support device.The user is warned in the labeling to have a backup device for respiratory delivery if this device is not operable.Based on the information available, the manufacturer concludes no further action is necessary, and will continue to monitor complaints.

Brand Name
INNOSPIRE ESSENCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD
chichester business park
city fields way, tangmere
chichester, PO20 2FT
UK  PO20 2FT
MDR Report Key9957768
Report Number9681154-2020-00005
Device Sequence Number2764724
Product Code BTI
UDI-Device Identifier00383730001807
UDI-Public00383730001807
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1095060
Device Catalogue Number1095060
Device Lot Number160705
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1